It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-19-2008, 08:40 AM   #1
Senior Member
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 112
karate_mom HB User
Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

Does any one experience severe gas with these? I have lots of bloating and painful gas. I don't know what's worse! I tried Pepcid and I had the same reaction. Any thoughts?

 
Old 09-24-2008, 12:23 AM   #2
Newbie
(female)
 
Join Date: Sep 2008
Location: coulterville, California
Posts: 1
Ginger35 HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

Hello, I think you and I almost have same health problem. My esophagus feels like its being pulled down, tight, and sometimes at night I gag. I can sometimes hear my esophagus making a wringing sound. It is very painful. This problem stretches down to my stomach. My stomach is feeling swollen at the end of the day. It feels hard and bloated. All of these symptoms happened after having an injury about a year now, falling down in a hole of floor. Doc prescribed Omeprazole and Semithicone. It doesn't seem to help at all because symptoms keep coming back everyday. I can almost feel hot, burning sensation of my esophagus.

 
Sponsors Lightbulb
   
Old 09-24-2008, 06:50 AM   #3
Newbie
(male)
 
Join Date: Apr 2008
Location: Clarkston, MI
Posts: 1
ohgoodbe HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

I too tend to get gas from PPI's, I think it's the PPI's anyway. I take other medication so I can't be for certain, however I pretty sure.

One other thing I was pondering the other day is: Will PPI's cause you to gain weight? I say this b/c PPI's stop or slow down the production of acid in your stomach, which in turn should slow down the digestion of food and your metabolism causing you to gain weight. I'm a 30/male, 6'3 205 fit, and I'm starting to notice a little excess stomach fat. Maybe my natural metabolism is slowly down, but I've been working out a lot lately and it's not improving.

Your thoughts???

-Thanks

 
Old 09-24-2008, 08:56 PM   #4
Senior Member
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 112
karate_mom HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

Sounds just like my symptoms! That tight burning feeling. I had it so bad the other day after a 7 day non-stop week dealing with my Dad (alzheimers). I felt like my throat got really tight, and it was being stabbed with a little knife!

Also, my thoughts on the metabolism. I haven't gained any weight, but actually lost a little because of all the stress and worry about (alot) and the burning in my throat has me worried. Any ailment makes me worry, and that just makes the ailment worse! I think I may have PND also. Which could cause the same symptoms as acid reflux. Post nasal drip, dripping down a dry throat could cause burning dont ya think? For the most part, I don't have heartburn. That is a good question though. If there is no acid, how does the stomach metabolize food without acid?? Maybe the acid just stays at the bottom near the entrance to the intestines....I also heard that omeprazole causes constipation, and usually i don't get that ....until today!!! Thanks for the responses. It helps! By the way, I am 43, and pretty good shape, but have gone down to 104. I am only 5'1" though. I usually weigh 108-112 or so. I am a healthy eater, but lately I have been trying to eat more to stop the weight loss. I guess these meds just take a toll on us in different ways.

 
Old 09-08-2009, 02:51 PM   #5
Senior Member
(female)
 
Join Date: Dec 2007
Location: Toronto, ON, Canada
Posts: 143
Kassie29 HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

I've also heard that the excess gas produced by PPI usage can cause floating bm's. I wonder if this is also a symptom of food not being digested properly?? or not absorbing what is needed from food?
Kassie

 
Old 09-18-2009, 08:26 AM   #6
Senior Member
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 112
karate_mom HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

Thanks for your input. I will try Magnesium and acv...I will also try to find the papaya enzyme. I do realize that the PPi's are not helpful with the digestion of foods, and the vitamins they are suppose to provide. It's very discouraging that 1 meal with grilled onions can trigger all this again!

 
Old 09-26-2009, 09:46 AM   #7
Newbie
(female)
 
Join Date: Sep 2009
Location: scarborough
Posts: 4
alisonangel HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

Quote:
Originally Posted by karate_mom View Post
Does any one experience severe gas with these? I have lots of bloating and painful gas. I don't know what's worse! I tried Pepcid and I had the same reaction. Any thoughts?
hi i have the same. im taking omoprozole and have put on half a stone in 4 weeks. i look like i am 6 months pregnant!! All the docs say the meds do not cause weight gain but i and hundreds of people i have spoke to on here would disagree. Its really getting me down and not wantin to leave the house. all my clothes gettin to tight. if u have any ideas or thoghts on this pls get in touch and good luck. alison

 
Old 09-30-2009, 04:05 PM   #8
Senior Member
(female)
 
Join Date: Nov 2007
Location: USA
Posts: 112
karate_mom HB User
Re: Omeprazole and acid reducers, cause bloating and gas??? Anyone else?

Quote:
Originally Posted by alisonangel View Post
hi i have the same. im taking omoprozole and have put on half a stone in 4 weeks. i look like i am 6 months pregnant!! All the docs say the meds do not cause weight gain but i and hundreds of people i have spoke to on here would disagree. Its really getting me down and not wantin to leave the house. all my clothes gettin to tight. if u have any ideas or thoghts on this pls get in touch and good luck. alison

Hey Allison,

I tried taking Lactulose, a prescription) which is a natural stool softener, helps with the bloating, and constipation. It's sugar based, and it tastes like coconut, and smells like Hawaiin Tropic sunscreen! So it helps get the gas out, and helps with proper digestion. I also have tried to take physillium husk capsules, again, all natural fiber....and that helps to. I took Phyzyme, whenever the gas gets bad too.

Try it and see how it works. As soon as you start having regular bm's...things start getting flatter, and not fatter! lol

Take care,

keep in touch.

karate mom

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Acid Reflux and burning tongue.... Biyak123 Acid Reflux / GERD 9 08-03-2011 12:01 PM
Burning Throat/Tongue. Acid? Maybe not... RLJoneson Acid Reflux / GERD 9 04-14-2010 08:56 AM
Niacin deficient-caused low stomach acid LL37 Vitamins & Supplements 2 03-05-2010 12:06 AM
Omeprazole and lactose intolerant lillmissy Allergies 0 10-29-2009 03:48 AM
LUPUS? ACID? Maybe It's Not.. RLJoneson Lupus 1 10-03-2008 06:07 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!